Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 149, NWS Bismarck, ND

June 26, 2005Burleigh County, Kidder County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2005, 10:14 PM CDT for Burleigh County, Kidder County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2005, 10:14 PM CDT (03:14 UTC)
Expired
Jun 26, 2005, 11:15 PM CDT
In force
61 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Burleigh County, ND, Kidder County, ND

The radar

The Bismarck radar (KBIS), 51 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 8:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2005-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2005-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2883 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 270314
SVRBIS
NDC015-043-270415-
/O.NEW.KBIS.SV.W.0149.050627T0314Z-050627T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1014 PM CDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  SOUTHERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 1115 PM CDT

* AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF MCKENZIE
  TO MOFFIT...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF
  BISMARCK TO 27 MILES SOUTHEAST OF BISMARCK...AND MOVING EAST AT 70
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DRISCOLL AROUND 1025 PM CDT
  STEELE AROUND 1030 PM CDT
  DAWSON AROUND 1035 PM CDT
  TAPPEN AROUND 1040 PM CDT

LAT...LON 4704 10061 4664 10039 4667 9947 4704 9951

$$

CJS/RSL
3 follow-up statements
000 
WWUS53 KBIS 270331
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1031 PM CDT SUN JUN 26 2005

NDC015-043-270415-
/O.CON.KBIS.SV.W.0149.000000T0000Z-050627T0415Z/
KIDDER ND-BURLEIGH ND-
1031 PM CDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM CDT FOR
SOUTHEASTERN BURLEIGH AND KIDDER COUNTIES...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF ARENA TO 14
MILES EAST OF MOFFIT...OR ALONG A LINE EXTENDING FROM 27 MILES
NORTHEAST OF BISMARCK TO 38 MILES EAST OF BISMARCK...MOVING EAST AT
50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TUTTLE AND DAWSON BY 1045 PM CDT
  ROBINSON AND TAPPEN BY 1050 PM CDT
  LAKE WILLIAMS AND PETTIBONE BY 1100 PM CDT

LAT...LON 4710 10053 4664 10039 4664 9945 4723 9952

$$

CJS/RSL
000 
WWUS53 KBIS 270359
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1059 PM CDT SUN JUN 26 2005

NDC015-270409-
/O.CAN.KBIS.SV.W.0149.000000T0000Z-050627T0415Z/
BURLEIGH ND-
1059 PM CDT SUN JUN 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BURLEIGH COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR EASTERN NORTH DAKOTA.

LAT...LON 4731 10011 4705 9996 4664 9945 4731 9951

$$

NDC043-270415-
/O.CON.KBIS.SV.W.0149.000000T0000Z-050627T0415Z/
KIDDER ND-
1059 PM CDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM CDT FOR
NORTHERN KIDDER COUNTY...

AT 1056 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES
NORTH OF TUTTLE TO CRYSTAL SPRINGS...OR ALONG A LINE EXTENDING FROM
50 MILES NORTHEAST OF BISMARCK TO 38 MILES WEST OF JAMESTOWN...MOVING
EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE WILLIAMS BY 1105 PM CDT
  PETTIBONE BY 1110 PM CDT

LAT...LON 4731 10011 4705 9996 4664 9945 4731 9951

$$

CJS/RSL
000 
WWUS53 KBIS 270415
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1115 PM CDT SUN JUN 26 2005

NDC043-270425-
/O.EXP.KBIS.SV.W.0149.000000T0000Z-050627T0415Z/
KIDDER ND-
1115 PM CDT SUN JUN 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KIDDER COUNTY EXPIRED
AT 1115 PM CDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.

LAT...LON 4731 10011 4705 9996 4664 9945 4731 9951

$$

CJS/RSL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:40 PM CDT, 7 hours 34 minutes earlier.

Area forecast discussion, Jun 26, 2:40 PM CDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT SUN JUN 26 2005

...WILL ADD FLASH FLOOD WATCH FOR PORTIONS OF SOUTHCENTRAL NORTH
DAKOTA FOR TONIGHT...

.SHORT TERM...
TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT
CONTINUES TO BE CONVECTIVE POTENTIAL.

LOW PRESSURE OVER NORTHWEST TO NORTH CENTRAL SOUTH DAKOTA WITH WARM
FRONT EXTENDED ESE FROM LOW. WEAK COLD FRONT ENTERING NORTHWEST
NORTH DAKOTA. MODIFIED 18Z SOUNDING TO KMBG CURRENTS REMAINS JUST A
TAD CAPPED BUT LIFTING OVER WARM FRONT SOUTH OF NORTH DAKOTA/SOUTH
DAKOTA BORDER SHOULD BE SUFFICIENT TO INITIATE CONVECTION NORTH OF
BOUNDARY. WILL LEAVE LIKELY POPS FOR TONIGHT. CONVECTION TRIGGERED
FROM STRONG SHORT WAVE EXITING WYOMING MOVING INTO SOUTHWEST NORTH
DAKOTA ATTM.

MONDAY LOOKS TO BE A QUIETER DAY...BUT COULD STILL SEE SOME SHOWERS
AND THUNDERSTORMS DURING THE AFTERNOON MAINLY IN THE SOUTH...THEN IN
THE WEST DURING THE EVENING.

ANOTHER STRONG SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST TUESDAY
INITIATED ANOTHER THREAT OF THUNDERSTORMS. RIGHT NOW THE BEST CHANCE
LOOKS TO BE TUESDAY EVENING AND OVERNIGHT.

.LONG TERM...
GFSLR CONTINUE TO ADVERTISE BUILDING UPPER RIDGE BY WEEKS END
BRINGING A RETURN DRY AND WARM PATTERN TO THE REGION. HAVE MADE
LITTLE CHANGES FROM PREVIOUS FORECAST REFLECTING THIS. BY THE
WEEKEND A MORE ACTIVE PATTERN RETURNS AS UPPER SHORTWAVE TROUGH
APPROACHES FROM THE WEST AND ASSOICATE SURFACE TROUGH TRACKS
ACROSS THE REGION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 PM SOUTH CENTRAL.
FLASH FLOOD WATCH UNTIL 300 AM CDT MONDAY SOUTHCENTRAL.

&&

HW/RGT
Hazardous weather outlook, Jun 26, 5:17 AM CDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CDT MON JUN 26 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271017-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
445 AM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZERDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT

In the hours before

Local storm report, Jun 26, 6:16 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TORNADO          25 W FORT YATES         46.09N 101.15W
06/26/2005                   SIOUX              ND   TRAINED SPOTTER

&&

CS/HW
Local storm report, Jun 26, 6:30 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HEAVY RAIN       10 S NEW TOWN           47.84N 102.49W
06/26/2005  5.00 INCH        MOUNTRAIL          ND   PUBLIC

            5.00 INCHES OF RAIN AT VAN HOOK

0615 PM     HAIL             7 S BOWMAN              46.08N 103.40W
06/26/2005  2.50 INCH        BOWMAN             ND   TRAINED SPOTTER

            GOLFBALL TO TENNIS BALL SIZE HAIL

0610 PM     FLASH FLOOD      NEW TOWN                47.98N 102.49W
06/26/2005                   MOUNTRAIL          ND   PUBLIC

&&

CS/HW
Local storm report, Jun 26, 6:59 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     10 E LANSFORD           48.63N 101.16W
06/26/2005  60 MPH           BOTTINEAU          ND   TRAINED SPOTTER

            ESTIMATED 60 MPH THUNDERSTORM WIND GUST

&&

CS/HW
Special weather statement, Jun 26, 8:45 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
845 PM CDT SUN JUN 26 2005

NDZ001>004-009>012-017>019-021-032-033-040-041-043-044-270200-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN
VALLEY-HETTINGER-MCKENZIE-MCHENRY-MCLEAN--MERCER-MORTON-
MOUNTRAIL-RENVILLE-OLIVER-STARK-WILLIAMS-SLOPE-
INCLUDING THE CITIES OF...DICKINSON...BOTTINEAU...WASHBURN...
MOTT...WILLISTON

845 PM CDT SUN JUN 26 2005

...SEVERE THUNDERSTORM WATCH 531 HAS BEEN CANCELLED WITH PORTIONS OF
THE WATCH REPLACED WITH SEVERE THUNDERSTORM WATCH 533..

...TORNADO WATCH 529 HAS BEEN CANCELLED AND REPLACED WITH SEVERE
THUNDERSTORM WATCH 533...

THE SEVERE THUNDERSTORM WATCH 531 WHICH WAS IN EFFECT FOR MUCH OF
WESTERN AND NORTH CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. THE
EASTERN PORTIONS OF THE WATCH HAVE BEEN REPLACED WITH A NEW SEVERE
THUNDERSTORM WATCH NUMBER 533.

THE TORNADO WATCH 529 WHICH WAS IN EFFECT FOR MUCH OF SOUTH CENTRAL
NORTH DAKOTA HAS BEEN REPLACED WITH SEVERE THUNDERSTORM WATCH 533.

THUNDERSTORMS ARE STILL POSSIBLE OVER EXTREME WESTERN NORTH DAKOTA
BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS. SEVERE THUNDERSTORMS ARE
STILL POSSIBLE OVER MUCH OF CENTRAL NORTH DAKOTA INCLUDING THE
CITIES OF BISMARCK...JAMESTOWN...RUGBY AND ROLETTE.

HW

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:01 PM CDTTornado WarningBISMorton29 min
Jun 26, 7:10 PM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville, Ward65 min
Jun 26, 7:23 PM CDTSevere Thunderstorm WarningBISOliver27 min
Jun 26, 7:26 PM CDTSevere Thunderstorm WarningBISAdams, Hettinger64 min
Jun 26, 8:02 PM CDTSevere Thunderstorm WarningBISDickey50 min
Jun 26, 8:04 PM CDTTornado WarningBISGrant, Hettinger41 min
Jun 26, 8:15 PM CDTFlash Flood WarningBISGrant, McHenry, McLean, Mercer, Morton, Oliver4 hr
Jun 26, 8:15 PM CDTSevere Thunderstorm WarningBISBottineau47 min
Jun 26, 8:20 PM CDTTornado WarningBISBurleigh, Emmons, Morton25 min
Jun 26, 8:28 PM CDTSevere Thunderstorm WarningBISAdams, Hettinger, Sioux62 min
Jun 26, 8:43 PM CDTSevere Thunderstorm WarningBISSheridan63 min
Jun 26, 8:44 PM CDTSevere Thunderstorm WarningBISGrant61 min
Jun 26, 8:47 PM CDTTornado WarningBISBurleigh28 min
Jun 26, 8:58 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton47 min
Jun 26, 9:01 PM CDTFlash Flood WarningBISPierce, Rolette4 hr
Jun 26, 9:14 PM CDTFlash Flood WarningBISBurleigh, Emmons, Kidder, Morton, Sheridan, Sioux and 1 more4 hr
Jun 26, 9:19 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton56 min
Jun 26, 9:29 PM CDTFlash Flood WarningBISMcKenzie, Mountrail2 hr
Jun 26, 9:59 PM CDTSevere Thunderstorm WarningBISEmmons45 min
Jun 26, 10:55 PM CDTSevere Thunderstorm WarningBISStutsman65 min
Jun 26, 11:05 PM CDTSevere Thunderstorm WarningBISWells55 min
Jun 26, 11:17 PM CDTSevere Thunderstorm WarningBISFoster58 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.